Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 16, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Feb 26, 2026, 11:34 AM MST for 6 counties in Colorado. It took effect at Feb 27, 2026, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2026, 11:34 AM MST (18:34 UTC)
- In effect from
- Feb 27, 2026, 11:00 AM MST
- Expired
- Feb 27, 2026, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.6 hours before the alert went out and 430 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1961 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -129 m²/s²
- 0-3 km storm-relative helicity
- -219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
610 WWUS85 KPUB 261834 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1134 AM MST Thu Feb 26 2026 COZ222-227>230-271045- /O.UPG.KPUB.FW.A.0012.260227T1800Z-260228T0000Z/ /O.NEW.KPUB.FW.W.0016.260227T1800Z-260228T0100Z/ /O.CON.KPUB.FW.W.0015.000000T0000Z-260227T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 1134 AM MST Thu Feb 26 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 227, 228, 229, AND 230... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 227, 228, 229, AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 6 PM MST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 222, 227, 228, 229 and 230. * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-271045- /O.UPG.KPUB.FW.A.0012.260227T1800Z-260228T0000Z/ /O.NEW.KPUB.FW.W.0016.260227T1800Z-260228T0100Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- 1134 AM MST Thu Feb 26 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 221... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 6 PM MST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 221. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ226-270100- /O.CON.KPUB.FW.W.0015.000000T0000Z-260227T0100Z/ Northern El Paso County Including Monument and Black Forest- 1134 AM MST Thu Feb 26 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 226... * AFFECTED AREA...Fire Weather Zone 226. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
458 WWUS85 KPUB 270112 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 612 PM MST Thu Feb 26 2026 COZ222-227>230-271715- /O.EXP.KPUB.FW.W.0015.000000T0000Z-260227T0100Z/ /O.CON.KPUB.FW.W.0016.260227T1800Z-260228T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 612 PM MST Thu Feb 26 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 227, 228, 229, AND 230... ...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR FIRE WEATHER ZONES 222, 227, 228, 229, AND 230... * AFFECTED AREA...Fire Weather Zones 222, 227, 228, 229 and 230. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ226-270215- /O.EXP.KPUB.FW.W.0015.000000T0000Z-260227T0100Z/ Northern El Paso County Including Monument and Black Forest- 612 PM MST Thu Feb 26 2026 ...RED FLAG WARNING HAS EXPIRED FOR FOR FIRE WEATHER ZONE 226... Winds will continue to decrease this evening, while humidity improves as well. $$ COZ221-271715- /O.CON.KPUB.FW.W.0016.260227T1800Z-260228T0100Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- 612 PM MST Thu Feb 26 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 221... * AFFECTED AREA...Fire Weather Zone 221. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
641 WWUS85 KPUB 270839 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 139 AM MST Fri Feb 27 2026 COZ221-222-227>230-280045- /O.CON.KPUB.FW.W.0016.260227T1800Z-260228T0100Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 139 AM MST Fri Feb 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE FOR FIRE WEATHER ZONES 221, 222, 227, 228, 229, AND 230... * AFFECTED AREA...Fire Weather Zones 221, 222, 227, 228, 229 and 230. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. The windiest conditions will be over Teller and Fremont Counties. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
690 WWUS85 KPUB 271836 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1136 AM MST Fri Feb 27 2026 COZ221-222-227>230-280100- /O.CON.KPUB.FW.W.0016.000000T0000Z-260228T0100Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 1136 AM MST Fri Feb 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE FOR FIRE WEATHER ZONES 221, 222, 227, 228, 229, AND 230... * AFFECTED AREA...Fire Weather Zones 221, 222, 227, 228, 229 and 230. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
689 WWUS85 KPUB 280038 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 538 PM MST Fri Feb 27 2026 COZ221-222-227>230-280145- /O.EXP.KPUB.FW.W.0016.000000T0000Z-260228T0100Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 538 PM MST Fri Feb 27 2026 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 227, 228, 229, AND 230... The Red Flag Warning which was in effect for parts of the region will expire at 6 pm this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 26, 10:14 AM MST, 1 hour 20 minutes earlier. Its key messages:
- High fire danger continues today, with elevated fire danger persisting Friday and Saturday.
- Above normal temperatures remain in place today through at least Saturday.
- Cooler and wetter weather returns as early as Sunday to portions of the Pikes Peak region, spreading across the remainder of the area through the middle of next week.
Area forecast discussion, Feb 26, 10:14 AM MST, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1014 AM MST Thu Feb 26 2026 .KEY MESSAGES... - High fire danger continues today, with elevated fire danger persisting Friday and Saturday. - Above normal temperatures remain in place today through at least Saturday. - Cooler and wetter weather returns as early as Sunday to portions of the Pikes Peak region, spreading across the remainder of the area through the middle of next week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 117 AM MST Thu Feb 26 2026 Upper level jet will remain over the area today, with brisk mid level flow at 7h/5h slowly tapering off late this afternoon and evening as jet subtly weakens and drifts off to the north tonight. Should be more than enough wind and dry air to justify the current Red Flag Warning along I-25 and back through Fremont County, with a few gusts over 40 mph likely from Pueblo westward through the Arkansas Valley as w-nw winds line up with the river. Main question for this afternoon is how far east will wly winds push, before cold front arrives and switches winds to more nly by late day. Could get an hour or two of critical conditions into Otero/Crowley/ern Las Animas Counties before front moves through, but likely not long enough to justify at warning at this point. Front could end critical conditions in El Paso County a little early, but think we'll get more than the required 3 hours as winds pick up early enough in the morning. A few snow showers will linger over the central mountains, especially this morning, though accums will be limited to mainly higher elevations. Max temps today will continue well above seasonal averages despite the frontal passage, and kept maxes at or a little above most guidance numbers. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 117 AM MST Thu Feb 26 2026 Friday, main question concerns the Fire Weather Watch, as lee surface trough stays west of I-25, which will likely limit the eastward spread of strong winds through the day. Still looks fairly windy in Fremont/Teller Counties, with a few hints of perhaps a weak mountain wave and enhanced winds in Teller County late in the day. Will keep highlight a watch for now, but it may need some reconfiguration as weekend approaches. Max temps Fri look little changed from Thursday, with readings again well above average. Mid-level flow relaxes a bit on Sat, and with 7h flow generally under 20 kts, surface winds may end up weak enough to avoid any fire weather highlights, though gap flow through the Arkansas Valley could enhance things a bit. Upper jet sags back southward across Colorado on Sunday, with frontal boundary backing westward across the plains during the day. A good deal of deterministic and ensemble guidance break out precip behind the front over mainly northern Colorado late Sunday into Sunday night, with rain and snow showers as far south as the Pikes Peak region by late day. Current NBM low pops/light QPF look fine for now, but might need to be increased a bit as we get closer to the weekend. Monday-Wednesday next week, western U.S. cut-off ejects across Colorado during the period, though timing/strength/track differences persist. Most consistent messages from the models appears to be 1) system will bring precip to most of southern Colorado sometime during the early/mid week, with 00z deterministic models leaning toward Tues night/Wed having the highest pops, while NBM is faster with higher pops during the day Tue. 2) System will be very warm, keeping snow levels high (7k-8k feet) initially before falling somewhat as low departs. This would keep bulk of precip rain on the plains and along I-25, though some snow could be possible as the system departs and temps cool. 3) Most solutions tend to track the upper low quickly into the central plains, which will keep QPF on the light side, with WPC and NBM consensus of less than a half inch of total QPF, heaviest amounts over the mountains. Temps will cool due to clouds and precip, with Monday potentially seeing the lowest temperatures as clouds and light east winds could keep cool air in place along and east of the mountains. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1012 AM MST Thu Feb 26 2026 VFR conditions at all three terminals (KALS, KCOS, KPUB) through the next 24hours with passing mid and high level clouds. Gusty northwest winds are forecast at each terminal, with gusts in excess of 30 kts expected. Winds will subside this evening. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM MST this evening for COZ222- 226>230. Fire Weather Watch from Friday morning through Friday afternoon for COZ221-222-227>230. && SHORT TERM...PETERSEN LONG TERM...PETERSEN AVIATION...MOZLEY
Hazardous weather outlook, Feb 26, 3:13 AM MST, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 313 AM MST Thu Feb 26 2026 COZ058>089-093>099-271015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 313 AM MST Thu Feb 26 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Red Flag fire weather conditions will be likely again today along the I-25 corridor and across Fremont County, where west winds will gust 30 to 40 mph while relative humidity falls to below 15 percent. Over the central mountains, scattered snow showers are expected today, especially this morning, with an inch or two of accumulation possible over the higher peaks. .DAYS TWO THROUGH SEVEN...Friday through Wednesday On Friday critical fire weather conditions are possible again along I-25, and over Fremont and Teller Counties. On Saturday and Sunday elevated fire weather conditons are possible, as pockets of gusty winds and low relative humidity persist along and east of the mountains. Early next week, a weather system will bring increasing chances of rain and snow to the region, especially Tuesday and Wednesday. At this point, snow levels with the system look rather high, keeping accumulating snow limited to the mountains, with mostly rain over most valleys, along I-25 and across the southeast plains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/10
In the hours before
Local storm report, Feb 26, 6:03 AM MST, 5 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
603 AM MST Thu Feb 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM Snow 1 NNW Monarch Pass 38.51N 106.33W
02/26/2026 M4.0 Inch Chaffee CO Public
24 hr Snowfall Total.
&&Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.